If you’ve come to our website, you know we are Reno’s only dedicated peripheral neuropathy care center.
You may have come here because you have diabetes related peripheral neuropathy (DPN) or have had chemotherapy, which is another cause of neuropathy.
If neither of these apply, you may have been told that you have idiopathic peripheral neuropathy (IPN) which means no one can identify the cause. DON’T DESPAIR. There are some 50 or so drugs that cause neuropathy. Many people find that stopping the drug eliminates all neuropathy symptoms. Of course, you should consult with your healthcare provider before stopping any drug. Sometimes it has been years since you took one of these drugs; perhaps you don’t even remember the name of the drug. Our team of doctors, nurses and therapists might be able to identify the cause of your idiopathic peripheral neuropathy. Give us a call to schedule a visit to our clinic. We specialize in diagnosing and treating the symptoms of peripheral neuropathy.
Some of the drugs that have been identified as causing IPN are:
Here is an example of what we mean. From WebMD.
Aug. 27, 2013 -- The FDA is strengthening its warning that a popular class of antibiotics, called fluoroquinolones, may cause sudden, serious, and potentially permanent nerve damage called peripheral neuropathy.
Fluoroquinolones are antibiotics that are commonly used to treat a variety of illnesses such as respiratory and urinary tract infections. These medicines include ciprofloxacin (Cipro), gemifloxacin (Factive), levofloxacin (Levaquin), moxifloxacin (Avelox), norfloxacin (Noroxin), and ofloxacin (Floxin). More than 23 million patients received a prescription for one of them in 2011.
Dr Thomas Burke, PhD, serves on the staff of the Neighborhood Neuropathy Center.